Alert archive / Mississippi / River Flood Warnings in 2024

River Flood Warning 49, NWS Mobile, AL

May 16, 2024George County, Greene County, Mississippi

NWS Mobile, AL issued this river flood warning at May 16, 2024, 7:34 PM CDT for George County, Greene County, Mississippi. It took effect at May 19, 2024, 7:00 AM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
May 16, 2024, 7:34 PM CDT (00:34 UTC)
In effect from
May 19, 2024, 7:00 AM CDT
Expired
May 23, 2024, 10:49 AM CDT
In force
4 days
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties George County, MS, Greene County, MS

The radar

The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chickasawhay River at Leakesville (LEKM6). The gauge peaked at 22.18 ft at May 21, 2024, 3:00 PM CDT.

actionminormoderate15202505/1605/1705/1805/1905/2005/2105/2205/2305/24
Action stage
15 ft
Minor stage
20 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

793 
WGUS44 KMOB 170034
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
734 PM CDT Thu May 16 2024

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Mississippi...

  Chickasawhay At Leakesville affecting Greene and George Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-180045-
/O.NEW.KMOB.FL.W.0049.240520T0100Z-000000T0000Z/
/LEKM6.1.ER.240520T0100Z.240523T0000Z.000000T0000Z.NO/
734 PM CDT Thu May 16 2024

...FLOOD WARNING IN EFFECT FROM SUNDAY EVENING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...From Sunday evening until further notice.

* IMPACTS...At 22.0 feet, Flooding of lowlands continues and some 
  roads in low lying areas become cut off by high water.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Thursday the stage was 16.6 feet.
  - Forecast...The river is expected to rise above flood stage
    Sunday evening and continue rising to 23.0 feet Wednesday
    evening.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
14 follow-up statements
746 
WGUS84 KMOB 170110
FLSMOB

Flood Statement
National Weather Service Mobile AL
810 PM CDT Thu May 16 2024

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene and George Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-180115-
/O.CON.KMOB.FL.W.0049.240520T0100Z-000000T0000Z/
/LEKM6.1.ER.240520T0100Z.240523T0000Z.000000T0000Z.NO/
810 PM CDT Thu May 16 2024

...FLOOD WARNING REMAINS IN EFFECT FROM SUNDAY EVENING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...From Sunday evening until further notice.

* IMPACTS...At 22.0 feet, Flooding of lowlands continues and some 
  roads in low lying areas become cut off by high water.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Thursday the stage was 16.6 feet.
  - Forecast...The river is expected to rise above flood stage
    Sunday evening and continue rising to 23.0 feet Wednesday
    evening.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
901 
WGUS84 KMOB 171453
FLSMOB

Flood Statement
National Weather Service Mobile AL
953 AM CDT Fri May 17 2024

...The Flood Warning is extended for the following river in 
Mississippi...

  Chickasawhay At Leakesville affecting George and Greene Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-181500-
/O.EXT.KMOB.FL.W.0049.240520T0900Z-000000T0000Z/
/LEKM6.1.ER.240520T0900Z.240522T0600Z.000000T0000Z.NO/
953 AM CDT Fri May 17 2024

...FLOOD WARNING NOW IN EFFECT FROM LATE SUNDAY NIGHT UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...From late Sunday night until further notice.

* IMPACTS...At 20.0 feet, flooding of lowlands will occur.
  At 22.0 feet, flooding of lowlands continues and some roads in low 
  lying areas become cut off by high water.

* ADDITIONAL DETAILS...
  - At 9:15 AM CDT Friday the stage was 15.3 feet.
  - Forecast...The river is expected to rise above flood stage
    early Monday morning and continue rising to 22.5 feet early
    Wednesday morning. Additional rises are possible thereafter.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
525 
WGUS84 KMOB 180058
FLSMOB

Flood Statement
National Weather Service Mobile AL
758 PM CDT Fri May 17 2024

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting George and Greene Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-190100-
/O.EXT.KMOB.FL.W.0049.240520T0834Z-000000T0000Z/
/LEKM6.1.ER.240520T0834Z.240522T0600Z.000000T0000Z.NO/
758 PM CDT Fri May 17 2024

...FLOOD WARNING NOW IN EFFECT FROM LATE SUNDAY NIGHT UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...From late Sunday night until further notice.

* IMPACTS...At 22.0 feet, flooding of lowlands continues and some 
  roads in low lying areas become cut off by high water.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Friday the stage was 14.7 feet.
  - Forecast...The river is expected to rise above flood stage
    early Monday morning and continue rising to a crest of 22.5
    feet early Wednesday morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
597 
WGUS84 KMOB 181503
FLSMOB

Flood Statement
National Weather Service Mobile AL
1003 AM CDT Sat May 18 2024

...The Flood Warning is extended for the following river in 
Mississippi...

  Chickasawhay At Leakesville affecting George and Greene Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-191515-
/O.EXT.KMOB.FL.W.0049.240519T1251Z-000000T0000Z/
/LEKM6.1.ER.240519T1251Z.240522T0000Z.000000T0000Z.NO/
1003 AM CDT Sat May 18 2024

...FLOOD WARNING NOW IN EFFECT FROM SUNDAY MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...From Sunday morning until further notice.

* IMPACTS...At 20.0 feet, flooding of lowlands will occur.
  At 22.0 feet, flooding of lowlands continues and some roads in low 
  lying areas become cut off by high water.

* ADDITIONAL DETAILS...
  - At 9:15 AM CDT Saturday the stage was 15.5 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow morning and continue rising to a crest of 23.0 feet
    Tuesday evening.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
991 
WGUS84 KMOB 190104 RRA
FLSMOB

Flood Statement
National Weather Service Mobile AL
804 PM CDT Sat May 18 2024

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting George and Greene Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-200115-
/O.EXT.KMOB.FL.W.0049.240519T1200Z-000000T0000Z/
/LEKM6.1.ER.240519T1200Z.240522T0000Z.000000T0000Z.NO/
804 PM CDT Sat May 18 2024

...FLOOD WARNING NOW IN EFFECT FROM SUNDAY MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...From Sunday morning until further notice.

* IMPACTS...At 22.0 feet, flooding of lowlands continues and some 
  roads in low lying areas become cut off by high water.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Saturday the stage was 17.4 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow morning and continue rising to a crest of 23.0 feet
    Tuesday evening.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
101 
WGUS84 KMOB 191433 RRA
FLSMOB

Flood Statement
National Weather Service Mobile AL
933 AM CDT Sun May 19 2024

...The Flood Warning continues for the following river in 
Mississippi...

  Chickasawhay At Leakesville affecting George and Greene Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-201445-
/O.EXT.KMOB.FL.W.0049.000000T0000Z-240522T2300Z/
/LEKM6.1.ER.240519T1800Z.240521T0600Z.240522T1700Z.NO/
933 AM CDT Sun May 19 2024

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...Until Wednesday evening.

* IMPACTS...At 22.0 feet, flooding of lowlands continues and some 
  roads in low lying areas become cut off by high water.

* ADDITIONAL DETAILS...
  - At 8:15 AM CDT Sunday the stage was 19.4 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon to a crest of 21.5 feet early Tuesday morning.
    It will then fall below flood stage early Wednesday
    afternoon.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
651 
WGUS84 KMOB 200054
FLSMOB

Flood Statement
National Weather Service Mobile AL
754 PM CDT Sun May 19 2024

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene and George Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-210100-
/O.CON.KMOB.FL.W.0049.000000T0000Z-240522T2300Z/
/LEKM6.1.ER.240519T1830Z.240521T0600Z.240522T1700Z.NO/
754 PM CDT Sun May 19 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY EVENING...

* WHAT...Minor flooding is occurring.

* WHERE...Chickasawhay at Leakesville.

* WHEN...Until Wednesday evening.

* IMPACTS...At 20.0 feet, flooding of lowlands will occur. At 22.0 
  feet, flooding of lowlands continues and some roads in low lying 
  areas become cut off by high water.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Sunday the stage was 20.5 feet.
  - Forecast...The river is expected to continue rising to a
    crest of 21.5 feet early Tuesday morning. It will then fall
    below flood stage Wednesday evening.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
257 
WGUS84 KMOB 201404
FLSMOB

Flood Statement
National Weather Service Mobile AL
904 AM CDT Mon May 20 2024

...The Flood Warning is extended for the following river in 
Mississippi...

  Chickasawhay At Leakesville affecting George and Greene Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-211415-
/O.EXT.KMOB.FL.W.0049.000000T0000Z-240524T1330Z/
/LEKM6.1.ER.240519T1830Z.240521T1200Z.240524T0730Z.NO/
904 AM CDT Mon May 20 2024

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...Until Friday morning.

* IMPACTS...At 22.0 feet, flooding of lowlands continues and some 
  roads in low lying areas become cut off by high water.

* ADDITIONAL DETAILS...
  - At 8:15 AM CDT Monday the stage was 21.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:15 AM CDT Monday was 21.3 feet.
  - Forecast...The river is expected to rise to a crest of 22.0
    feet tomorrow morning. It will then fall below flood stage
    early Friday morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
740 
WGUS84 KMOB 210047
FLSMOB

Flood Statement
National Weather Service Mobile AL
747 PM CDT Mon May 20 2024

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting George and Greene Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-220100-
/O.CON.KMOB.FL.W.0049.000000T0000Z-240524T1330Z/
/LEKM6.1.ER.240519T1830Z.240521T0600Z.240524T0730Z.NO/
747 PM CDT Mon May 20 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Chickasawhay at Leakesville.

* WHEN...Until Friday morning.

* IMPACTS...At 20.0 feet, flooding of lowlands will occur. At 22.0 
  feet, flooding of lowlands continues and some roads in low lying 
  areas become cut off by high water.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Monday the stage was 21.9 feet.
  - Forecast...The river is expected to continue rising to a
    crest of 22.0 feet just after midnight tonight. It will then
    fall below flood stage early Friday morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
887 
WGUS84 KMOB 211449
FLSMOB

Flood Statement
National Weather Service Mobile AL
949 AM CDT Tue May 21 2024

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene and George Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob.

The next statement will be issued when updates occur.


&&

MSC039-041-221500-
/O.EXT.KMOB.FL.W.0049.000000T0000Z-240524T1200Z/
/LEKM6.1.ER.240519T1830Z.240521T1800Z.240524T0600Z.NO/
949 AM CDT Tue May 21 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Chickasawhay at Leakesville.

* WHEN...Until Friday morning.

* IMPACTS...At 22.0 feet, Flooding of lowlands continues and some 
  roads in low lying areas become cut off by high water.

* ADDITIONAL DETAILS...
  - At 9:15 AM CDT Tuesday the stage was 22.2 feet.
  - Forecast...The river is expected to crest around 22.2 feet
    this afternoon. The river is forecast to gradually fall
    through the week and below flood stage early Friday morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
339 
WGUS84 KMOB 220111
FLSMOB

Flood Statement
National Weather Service Mobile AL
811 PM CDT Tue May 21 2024

...The Flood Warning continues for the following river in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene and George Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-230115-
/O.CON.KMOB.FL.W.0049.000000T0000Z-240524T1200Z/
/LEKM6.1.ER.240519T1830Z.240521T2215Z.240524T0600Z.NO/
811 PM CDT Tue May 21 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...Until Friday morning.

* IMPACTS...At 22.0 feet, flooding of lowlands continues and some 
  roads in low lying areas become cut off by high water.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Tuesday the stage was 22.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:15 PM CDT Tuesday was 22.2 feet.
  - Forecast...The river is currently cresting then is expected
    to fall below flood stage early Friday morning and continue
    falling to 16.0 feet Sunday evening.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
709 
WGUS84 KMOB 221436
FLSMOB

Flood Statement
National Weather Service Mobile AL
936 AM CDT Wed May 22 2024

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting George and Greene Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob.

The next statement will be issued when updates occur.


&&

MSC039-041-231445-
/O.EXT.KMOB.FL.W.0049.000000T0000Z-240524T0130Z/
/LEKM6.1.ER.240519T1830Z.240521T2215Z.240523T1930Z.NO/
936 AM CDT Wed May 22 2024

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY EVENING...

* WHAT...Minor flooding is occurring.

* WHERE...Chickasawhay at Leakesville.

* WHEN...Until Thursday evening.

* IMPACTS...At 22.0 feet, flooding of lowlands continues and some 
  roads in low lying areas become cut off by high water.

* ADDITIONAL DETAILS...
  - At 9:15 AM CDT Wednesday the stage was 21.8 feet.
  - Forecast...The river is expected to fall below flood stage
    early Thursday afternoon and continue falling to 14.1 feet
    Monday morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
593 
WGUS84 KMOB 230054 RRA
FLSMOB

Flood Statement
National Weather Service Mobile AL
754 PM CDT Wed May 22 2024

...The Flood Warning continues for the following river in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene and George Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-240100-
/O.CON.KMOB.FL.W.0049.000000T0000Z-240524T0130Z/
/LEKM6.1.ER.240519T1830Z.240521T2215Z.240523T1930Z.NO/
754 PM CDT Wed May 22 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...Until tomorrow evening.

* IMPACTS...At 22.0 feet, flooding of lowlands continues and some 
  roads in low lying areas become cut off by high water.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Wednesday the stage was 21.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:15 PM CDT Wednesday was 22.2 feet.
  - Forecast...The river is expected to fall below flood stage
    early tomorrow afternoon and continue falling to 13.8 feet
    Monday evening.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
111 
WGUS84 KMOB 231549
FLSMOB

Flood Statement
National Weather Service Mobile AL
1049 AM CDT Thu May 23 2024

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene and George Counties.

MSC039-041-231700-
/O.CAN.KMOB.FL.W.0049.000000T0000Z-240523T1549Z/
/LEKM6.1.ER.240519T1830Z.240521T2215Z.240523T1041Z.NO/
1049 AM CDT Thu May 23 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Chickasawhay At Leakesville.

* ADDITIONAL DETAILS...
  - At 10:15 AM CDT Thursday the stage was 19.4 feet.
  - Forecast...The river is expected to fall to 11.3 feet Tuesday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 16, 6:30 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 16, 6:30 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
630 PM CDT Thu May 16 2024

...New AVIATION...

.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT Thu May 16 2024

Showers and storms are expected progress across the area from
late evening into the overnight hours, with additional showers and
storms anticipated during the day on Friday. Strong gusty winds
are possible with the storms, especially near the coast during the
overnight hours. VFR conditions at the beginning of the period
will be followed by predominately MVFR conditions developing
tonight which then improve somewhat to MVFR/VFR conditions by
Friday afternoon. Light southerly winds prevail this evening then
increase to 10-15 knots late tonight into Friday. /29

&&

.PREV DISCUSSION... /issued 358 PM CDT Thu May 16 2024/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Friday night)
Issued at 358 PM CDT Thu May 16 2024

Another active and very complicated weather pattern starts
tonight and continues through Saturday morning. Several shortwaves
will eject northeast from a very slow moving positive tilt trough
moving through the plains. The first wave is expected to move in
late this evening into the early morning hours on Friday and
affect mainly southern portions of the area. We expect this line
to be on a weakening trend, however gusty winds and heavy rain can
be expected. There is the possibility of a wake low developing
late tonight behind the line of showers and storms, bringing
gusty winds to the coastal and marine area. The left over boundary
from the morning convection will lift northward as a warm front
through the day on Friday and potentially provide a focus for
thunderstorm development. The pre-storm environment in the warm
sector after midday Friday south of a northeastward moving warm
front will have sufficient MLCAPE values around 1,500 to
2,200j/kg. Deep layer shear values as high as 50-55kts are
expected by Friday evening. Large hail and damaging wind gusts
will be the main threats. The tornado threat, while non-zero, will
be mitigated due to the weak low level shear values. The Storm
Prediction Center has placed the entire area in a Slight Risk for
severe storms on Friday. Another shortwave and associated MCS is
expected to approach the area Friday afternoon/evening. These
storms could again pose a damaging wind and large hail threat.
Additional showers and storms are possible into Saturday as the
approaching cold front.

The multiple rounds of rain on already saturated grounds will create
the risk for flooding through Saturday. WPC had a moderate risk
across northwest portions of the area with a slight risk across the
remainder of the area. We have issued a Flood Watch for the entire
area starting tonight at midnight. A high risk of rip currents is in
effect from Friday morning through Sunday afternoon. /13

SHORT TERM...
(Saturday through Saturday night)
Issued at 358 PM CDT Thu May 16 2024

Active weather continues into Saturday as a final shortwave
ejects northeastward across the local area. At the surface, hi-res
model guidance suggests that a remnant outflow boundary from
previous storms should be lingering across the area, possibly near
the I-65 corridor. This outflow will serve as a focus for one
last round of showers and storms to develop as the shortwave
passes overhead. The primary concern with these storms will be
heavy, training rainfall which could lead to continued flooding
concerns across the area, especially over areas that see a copious
amount of rainfall on Friday. Because of this, the Flood Watch
will remain in effect through early Saturday afternoon (although
if rainfall lingers a bit longer, then a small extension to the
watch is possible). Deep-layer shear remains rather strong (around
50 knots) as a mid to upper jet develops overhead, however, the
biggest question will be if we can destabilize again in the wake
of the storms that moved through the area the previous night. If
we can destabilize, then shear will be strong enough to allow for
some storm organization, which could lead to the development of a
few strong to severe storms. A Marginal Risk of severe weather is
in place across much of the area on Saturday to account for this
possibility.

The main trough passes overhead Saturday night, with rain chances
quickly decreasing from west to east throughout the overnight hours
as a drier airmass advects in from the northwest. Highs on Saturday
will reach the low to mid 80s. Lows Saturday night will only drop
into the mid to upper 60s, with low 70s along the immediate coast.
The rip current risk remains high through the period. /96

LONG TERM...
(Sunday through Thursday)
Issued at 358 PM CDT Thu May 16 2024

Upper-level troughing will slowly push into the western Atlantic
as an upper ridge builds over the western Gulf. Subsidence from
this ridge, along with high pressure developing over the southeast
US, will keep the local area dry through at least Tuesday.
Isolated to scattered rain chances return to the forecast by
midweek as a shortwave moves across the Tennessee River Valley and
the ridge sinks back to the southwest. Temperatures will remain
quite warm, with highs generally in the upper 80s to low 90s and
lows in the mid to upper 60s inland to lower 70s along the coast.
/96

MARINE...
Issued at 358 PM CDT Thu May 16 2024

Southerly winds will increase to moderate by Friday, along with
building seas, ahead of an approaching front. The approaching
front will bring showers and thunderstorms to the marine area
tonight through Saturday. It should be noted that a wake low may
possibly develop late tonight behind the initial line of storms,
which could lead to a brief window of gusty winds for marine zones
near the coast. A light offshore flow returns late in the weekend
into early next week in the wake of the front. /96

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      69  84  68  82  67  88  67  90 /  50  70  60  80  30  10   0   0
Pensacola   72  84  72  82  71  87  70  88 /  50  60  60  80  40  10   0   0
Destin      73  83  74  81  72  85  72  85 /  30  60  40  80  40  10   0   0
Evergreen   66  85  68  83  66  87  64  89 /  40  80  70  90  40  10   0   0
Waynesboro  66  83  66  84  65  88  64  91 /  70  90  70  70  20  10   0   0
Camden      66  82  67  83  65  86  64  88 /  60  90  80  80  30  10   0   0
Crestview   67  86  70  82  67  88  64  90 /  30  70  50  90  40  10   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch from midnight CDT tonight through Saturday afternoon
     for ALZ051>060-261>266.

     High Rip Current Risk from 6 AM CDT Friday through Sunday
     afternoon for ALZ265-266.

FL...Flood Watch from midnight CDT tonight through Saturday afternoon
     for FLZ201>206.

     High Rip Current Risk from 6 AM CDT Friday through Sunday
     afternoon for FLZ202-204-206.

MS...Flood Watch from midnight CDT tonight through Saturday afternoon
     for MSZ067-075-076-078-079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:33 PM CDTRiver Flood WarningMOBGeorge, Greene, Perry7 days
May 17, 3:49 AM CDTSpecial Weather StatementMOBStone41 min
May 17, 4:48 AM CDTSpecial Weather StatementMOBStone42 min
May 17, 5:30 AM CDTSpecial Weather StatementMOBGeorge45 min
May 17, 6:16 AM CDTSevere Thunderstorm WarningMOBGeorge, Greene32 min

Nearby

River Flood Warnings in Mississippi, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.